Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 99, NWS Corpus Christi, TX

October 26, 2009Calhoun County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 26, 2009, 2:28 AM CDT for Calhoun County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 2:28 AM CDT (07:28 UTC)
Expired
Oct 26, 2009, 3:00 AM CDT
In force
32 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:49 PM CDT, 11 hours 39 minutes earlier.

Area forecast discussion, Oct 25, 2:49 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT SUN OCT 25 2009

.SHORT TERM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN
PROGRESS ACROSS THE EAST HALF OF THE FORECAST AREA IN ASSOCIATION
WITH ENHANCED LOW LEVEL CONVERGENCE, A WEAKLY CAPPED ATMOSPHERE
AND GREATLY INCREASED LOW LEVEL MOISTURE. ACTIVITY WILL WIND DOWN
LATE THIS AFTERNOON WITH THE LOSS OF DAYTIME HEATING. HOWEVER,
EXPECT STREAMER SHOWERS TO DEVELOP OVERNIGHT AS STRONG LOW LEVEL
MOISTURE ADVECTION CONTINUES OVER THE COASTAL BEND. MAIN STORY
CONTINUES TO BE STRONG FRONT POISED TO MOVE THROUGH SOUTH TEXAS
DURING THE DAY ON MONDAY. RAISED CHANCES OF PRECIP JUST A BIT MORE
ACROSS THE ENTIRE AREA MONDAY AFTERNOON AS WIDESPREAD WETTING
RAINS ARE ANTICIPATED. PRECIP AMOUNTS OF 1 TO 2 INCHES WITH
LOCALLY 3 TO 4 INCHES STILL ON TAP. FRONT WILL PUSH OFFSHORE
BETWEEN 6-8 PM MONDAY EVENING. SOME STRONG TO SEVERE THUNDERSTORMS
ARE STILL POSSIBLE ALONG THE FRONT IN ASSOCIATION WITH THE LEFT
FRONT QUADRANT OF AN UPPER JET, BUT MAINLY OVER THE EAST HALF OF
THE FORECAST AREA WHERE BETTER DAYTIME HEATING WILL TAKE PLACE.
DRIER AND COOLER AIR WILL PUSH INTO SOUTH TEXAS THROUGHOUT MONDAY
NIGHT WITH CHANCES OF PRECIPITATION ENDING OVER THE LAND ZONES
AROUND MIDNIGHT.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...THE GFS AND ECMWF SOLNS ARE
QUITE SIMILAR THROUGH THE FCST PD AND HAVE FINALLY SHOWN SOME
CONSISTENCY FROM RUN TO RUN.  AS A RESULT...WL BE FOLLOWING THESE
SOLNS CLOSELY THROUGHOUT THE FCST PD.  AN INITIAL NEGATIVELY TILTED
S/WV TROUGH AXIS SITUATED ACROSS THE STATE EARLY TUE WL QUICKLY MOVE
NEWD TWDS THE LOWER MS RVR VLY BY TUE EVENING.  STRONG SUBSIDENCE
AND NVA WL BE THE RULE ON TUE AS A RESULT.  COOLER AND DRIER
CONDITIONS WL ALSO PREVAIL.  HOWEVER...A RAPID TRANSITION TO A
RETURN FLOW REGIME IS EXPECTED TO OCCUR ON TUE NIGHT AS THE NEXT
STRONG S/WV DIGS RAPIDLY SEWD ACROSS THE INTERMOUNTAIN RGN.  WITH
SUCH A RAPID MOISTURE RETURN...PCPN IS EXPECTED TO BREAK OUT ON WED
OVER THE ERN ONE-THIRD OF THE CWA.  THE MOST SIGNIFICANT CHANGES TO
THE PRIOR FCSTS WAS TO INCREASE POPS THROUGH FRIDAY MORNING AND
SLOW DOWN THE ARRIVAL OF THE COLD FNT.  THIS SLOWER MOVEMENT IS
BASED UPON THE BLOCKY SYNOPTIC PATTERN THAT DEVELOPS WITH A LARGE
CLOSED LOW OVER THE SRN ROCKIES AND A STRONG RDG AXIS ACROSS THE
SOUTHEAST UNITED STATES.  AS A RESULT...WL NOW SHOW FROPA ON THU
NIGHT/FRI MORNING.  BROAD SYNOPTIC ASCENT AND FRONTAL FORCING ALONG
WITH 2 INCH PWS WL BE ENOUGH TO WARRANT CHC/LKLY POPS DURING THIS
SAME TIMEFRAME.  WL SHOW MUCH COOLER AND DRIER CONDITIONS FOR THE
WEEKEND. GENERALLY WENT WITH THE ENSEMBLE MOS THROUGH THE PD.
LEANED TWDS THE LOW MEMBER FOR THE OFFSHORE FLOW SITUATIONS AND THE
HIGH MEMBER FOR THE RETURN FLOW SITUATIONS.

&&

.MARINE...SMALL CRAFT ADVISORY FOR THE OUTER WATERS THROUGH
TUESDAY MORNING. SMALL CRAFT ADVISORY TO EXPAND TO BAYS AND
NEARSHORE WATERS MONDAY AFTERNOON AND CONTINUING OVERNIGHT AS A
COLD FRONT MOVES ACROSS THE WATERS. SEE LATEST MARINE WEATHER
STATEMENT FOR MORE INFORMATION ON STRONG COLD FRONT (SATMWSCRP).

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  81  56  76  58  /  20  90  60   0   0
VICTORIA          68  78  53  74  51  /  30 100  50   0   0
LAREDO            72  75  55  79  61  /  10  70  20   0   0
ALICE             70  78  55  77  56  /  20  80  40   0   0
ROCKPORT          72  82  60  75  59  /  30  90  70   0   0
COTULLA           70  71  48  78  53  /  20  80  20   0   0
KINGSVILLE        71  80  56  77  57  /  20  80  40   0   0
NAVY CORPUS       73  82  57  75  64  /  20  90  60   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

JAR/19...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Oct 25, 5:41 AM CDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT SUN OCT 25 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
541 AM CDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG ONSHORE FLOW...RESULTING IN SMALL CRAFT ADVISORY
CONDITIONS...IS EXPECTED TONIGHT INTO MONDAY MORNING ACROSS THE
MIDDLE TEXAS WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS ON MONDAY...PRODUCING
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. IT DOES APPEAR
SOME OF THESE STORMS MAY BECOME STRONG OVER THE COASTAL BEND...
VICTORIA CROSSROADS AND MIDDLE TEXAS COASTAL WATERS...PRODUCING
STRONG STRAIGHT-LINE WIND GUSTS AND SMALL HAIL. SOME COMPUTER
MODELS ARE INDICATING A STRONGER UPPER LEVEL DISTURBANCE AND SHEAR
MOVING ACROSS SOUTH TEXAS WITH THE COLD FRONT. IF THIS OCCURS THEN
SOME OF THESE STORMS COULD BECOME SEVERE ACROSS THIS REGION. STAY
TUNED TO FUTURE FORECASTS AS THE EXACT FORECAST OF THE WEATHER
PATTERN MATERIALIZES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE ALONG AND NORTHEAST OF INTERSTATE 37...WHERE 1 TO 2
INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE.
BETWEEN 1/2 AND 1 INCH OF RAIN IS EXPECTED ACROSS THE BRUSH
COUNTRY AND RIO GRANDE PLAINS.

STRONG OFFSHORE FLOW WILL BRIEFLY DEVELOP BEHIND THE COLD FRONT
MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A MODERATE TO STRONG
ONSHORE FLOW WITH SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
WEDNESDAY AND THURSDAY AHEAD OF A SECOND COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTH TEXAS
MONDAY.

JR/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:20 AM CDTSmall Craft AdvisoryCRP31 hr
Oct 26, 10:30 AM CDTSpecial Marine WarningCRP3 hr
Oct 26, 11:50 AM CDTSpecial Marine WarningCRP3 hr
Oct 26, 12:24 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio66 min
Oct 26, 12:38 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces, San Patricio52 min
Oct 26, 1:10 PM CDTSpecial Marine WarningCRP3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.